Duke Mathematical Journal

Sur la nature non-cyclotomique des points d'ordre fini des courbes elliptiques. Appendice par E. Kowalski et P. Michel

Loïc Merel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Résumé

Nous étudions le corps $K_p$ engendré par les points d'ordre premier $p$ d'une courbe elliptique sur un corps de nombres. Avec l'aide de Kowalski et Michel, nous démontrons que pour presque tout nombre premier $p$, toute courbe elliptique sur le corps cyclotomique $\mathbf {Q}(\mu_p)$ possédant un sous-groupe cyclique $\mathbf {Q}(\mu_p)$-rationnel d'ordre $p$ a potentiellement bonne réduction en caractéristique $p$. Nos méthodes s'appliquent aussi pour étudier, nombre premier par nombre premier, les courbes elliptiques n'ayant pas potentiellement bonne réduction en $p$. En particulier, nous démontrons qu'on a $K_p\neq \mathbf {Q}(\mu_p)$ pour $5<p<1000$ et $p\equiv 1(\mod 4)$. Nous faisons un usage crucial des travaux de Kato sur la conjecture de Birch et Swinnerton-Dyer.

Article information

Source
Duke Math. J., Volume 110, Number 1 (2001), 81-119.

Dates
First available in Project Euclid: 18 June 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1087574813

Digital Object Identifier
doi:10.1215/S0012-7094-01-11013-2

Mathematical Reviews number (MathSciNet)
MR1861089

Zentralblatt MATH identifier
1020.11041

Subjects
Primary: 11G05: Elliptic curves over global fields [See also 14H52]
Secondary: 11G40: $L$-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture [See also 14G10] 11L40: Estimates on character sums

Citation

Merel, Loïc. Sur la nature non-cyclotomique des points d'ordre fini des courbes elliptiques. Appendice par E. Kowalski et P. Michel. Duke Math. J. 110 (2001), no. 1, 81--119. doi:10.1215/S0012-7094-01-11013-2. https://projecteuclid.org/euclid.dmj/1087574813


Export citation

References

  • P. Deligne et \lccM. Rapoport, ``Les schémas de modules de courbes elliptiques'' dans Modular Functions of One Variable (Antwerp, 1972), II, Lecture Notes in Math. 349, Springer, Berlin, 1973, 143--316., ; ``Correction'' dans Modular Functions of One Variable (Antwerp, 1972), IV, Lecture Notes in Math. 476, Springer, Berlin, 1975, 149.
  • M. Flexor et \lccJ. Oesterlé, ``Sur les points de torsion des courbes elliptiques'' dans Séminaire sur les Pinceaux de Courbes Elliptiques (Paris, 1988), Astérisque 183, Soc. Math. France, Montrouge, 1990, 25--36.
  • L. Fourquaux, Produits de Petersson de formes modulaires associées aux valeurs de fonctions $L$, Mémoire de Diplome d'Études Approfondies, Université Pierre et Marie Curie, 2000.
  • B. H. Gross, ``Heights and the special values of $L$-series'' dans Number Theory (Montréal, 1985), CMS Conf. Proc. 7, Amer. Math. Soc., Providence, 1987, 115--187.
  • B. H. Gross et \lccS. S. Kudla, Heights and the central critical values of triple product $L$-functions, Compositio Math. 81 (1992), 143--209.
  • E. Halberstadt, lettre du 8 octobre 1998.
  • S. Kamienny, Points of order $p$ on elliptic curves over $\mathbf{Q}(\sqrt{p})$, Math. Ann. 261 (1982), 413--424.
  • --. --. --. --., $p$-torsion in elliptic curves over subfields of $\mathbf{Q}(\mu_p)$, Math. Ann. 280 (1988), 513--519.
  • --. --. --. --., Torsion points on elliptic curves and $q$-coefficients of modular forms, Invent. Math. 109 (1992), 221--229.
  • --. --. --. --., Torsion points on elliptic curves over fields of higher degree, Internat. Math. Res. Notices 1992, 129--133.
  • S. Kamienny et \lccB. Mazur, ``Rational torsion of prime order in elliptic curves over number fields,; appendix by A. Granville'' dans Columbia University Number Theory Seminar (New York, 1992), Astérisque 228, Soc. Math. France, Montrouge, 1995, 3, 81--100.
  • V. A. Kolyvagin et \lccD. Yu. Logachëv, Finiteness of the group of rational points for some abelian modular varieties, Leningrad Math. J. 1 (1990), 1229--1253.
  • E. Kowalski et \lccP. Michel, Deux théorèmes de non-annulation de valeurs spéciales de fonctions $L$, Manuscripta Math. 104 (2001), 1--19.
  • G. Ligozat, ``Courbes modulaires de niveau $11$'' dans Modular Functions of One Variable (Bonn, 1976), V, Lecture Notes in Math. 601, Springer, Berlin, 1977, 149--237.
  • Yu. I. Manin, Parabolic points and zeta function of modular curves, Math. USSR-Izv. 6 (1972), 19--64.
  • B. Mazur, Modular curves and the Eisenstein ideal, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 33--186.
  • --. --. --. --., Rational isogenies of prime degree, Invent. Math. 44 (1978), 129--162.
  • --. --. --. --., On the arithmetic of special values of $L$-functions, Invent. Math. 55 (1979), 207--240.
  • B. Mazur et \lccJ. Tate, Refined conjectures of the ``Birch and Swinnerton-Dyer type,'' Duke Math. J. 54 (1987), 711--750.
  • L. Merel, L'accouplement de Weil entre le sous-groupe de Shimura et le sous-groupe cuspidal de $J_0(p)$, J. Reine Angew. Math. 477 (1996), 71--115.
  • --. --. --. --., Bornes pour la torsion des courbes elliptiques sur les corps de nombres, Invent. Math. 124 (1996), 437--449.
  • J.-F. Mestre, ``La méthode des graphes: Exemples et applications'' dans Proceedings of the International Conference on Class Numbers and Fundamental Units of Algebraic Number Fields (Katata, 1986), Nagoya Univ., Nagoya, 1986, 217--242.
  • J.-F. Mestre et \lccJ. Oesterlé, Courbes elliptiques de conducteur premier, manuscrit non publié.
  • H. Rademacher, Zur Theorie der Modulfunktionen, J. Reine Angew. Math. 167 (1931), 312--336.
  • K. Rubin, ``Euler systems and modular elliptic curves'' dans Galois Representations in Arithmetic Algebraic Geometry (Durham, 1996), London Math. Soc. Lecture Note Ser. 254, Cambridge Univ. Press, Cambridge, 1998, 351--367.
  • A. J. Scholl, ``An introduction to Kato's Euler systems'' dans Galois Representations in Arithmetic Algebraic Geometry (Durham, 1996), London Math. Soc. Lecture Note Ser. 254, Cambridge Univ. Press, Cambridge, 1998, 379--460.
  • G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, Kanô Memorial Lectures 1, Iwanami Shoten, Tokyo; Publ. Math. Soc. Japan 11, Princeton Univ. Press, Princeton, 1971.
  • D. A. Burgess, On character sums and $L$-series, II, Proc. London Math. Soc. (3) 13 (1963), 524--536.
  • J. Friedlander et\lccH. Iwaniec, A mean-value theorem for character sums, Michigan Math. J. 39 (1992), 153--159.
  • E. Kowalski et\lccP. Michel, Deux théorèmes de non-annulation de valeurs spéciales de fonctions $L$, Manuscripta Math. 104 (2001), 1--19.
  • L. K. Hua [Hua Loo Keng], Introduction to Number Theory, Springer, Berlin, 1982.